Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 113, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 2, 2022, 4:38 AM CDT for Dallas County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2022, 4:38 AM CDT (09:38 UTC)
- Expired
- May 2, 2022, 5:18 AM CDT
- In force
- 40 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 49 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.6 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -313 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
000
WUUS54 KFWD 020938
SVRFWD
TXC113-021030-
/O.NEW.KFWD.SV.W.0113.220502T0938Z-220502T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
438 AM CDT Mon May 2 2022
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southern Dallas County in north central Texas...
* Until 530 AM CDT.
* At 437 AM CDT, a severe thunderstorm was located near Cockrell
Hill, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Dallas, Garland, Irving, Grand Prairie, Mesquite, Desoto, Cedar
Hill, Duncanville, Lancaster, Balch Springs, University Park,
Seagoville, Glenn Heights, Highland Park, Hutchins, Cockrell Hill,
Sunnyvale, Wilmer, Ovilla and Ferris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3255 9692 3270 9691 3282 9696 3288 9652
3255 9652
TIME...MOT...LOC 0937Z 263DEG 30KT 3269 9684
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Dunn3 follow-up statements
863
WWUS54 KFWD 020949
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
449 AM CDT Mon May 2 2022
TXC113-021030-
/O.CON.KFWD.SV.W.0113.000000T0000Z-220502T1030Z/
Dallas TX-
449 AM CDT Mon May 2 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR SOUTHEASTERN DALLAS COUNTY...
At 449 AM CDT, a severe thunderstorm was located near Balch Springs,
moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dallas, Garland, Mesquite, Lancaster, Balch Springs, University Park,
Seagoville, Highland Park, Hutchins, Sunnyvale, Wilmer, Ferris and
Combine.
LAT...LON 3255 9682 3270 9680 3283 9685 3288 9652
3255 9652
TIME...MOT...LOC 0949Z 255DEG 29KT 3271 9668
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Dunn240
WWUS54 KFWD 021000
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
500 AM CDT Mon May 2 2022
TXC113-021030-
/O.CON.KFWD.SV.W.0113.000000T0000Z-220502T1030Z/
Dallas TX-
500 AM CDT Mon May 2 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR SOUTHEASTERN DALLAS COUNTY...
At 500 AM CDT, a severe thunderstorm was located over Balch Springs,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Dallas, Garland, Mesquite, Lancaster, Balch Springs, Seagoville,
Hutchins, Sunnyvale, Wilmer, Ferris and Combine.
LAT...LON 3255 9673 3270 9671 3284 9675 3288 9652
3255 9652
TIME...MOT...LOC 1000Z 263DEG 30KT 3272 9657
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Dunn112
WWUS54 KFWD 021018
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
518 AM CDT Mon May 2 2022
TXC113-021028-
/O.CAN.KFWD.SV.W.0113.000000T0000Z-220502T1030Z/
Dallas TX-
518 AM CDT Mon May 2 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DALLAS COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3255 9673 3270 9671 3284 9675 3288 9652
3255 9652
TIME...MOT...LOC 1016Z 263DEG 30KT 3274 9639
$$
DunnWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 3:45 AM CDT, 53 minutes earlier.
Area forecast discussion, May 2, 3:45 AM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 345 AM CDT Mon May 2 2022 ...New Long Term... .SHORT TERM... /Issued 1252 AM CDT Mon May 2 2022/ /Overnight through Tuesday/ A cluster of thunderstorms is moving into North Texas at this hour as a warm front is draped just on the northern periphery of the Metroplex. Storms have intermittently become severe with primarily a large hail threat, but the overall severe threat appears to be diminishing some. That being said, a warm buoyant airmass south of the frontal boundary has around 2000 J/kg of MUCAPE so we can't rule out an isolated severe storm over the next few hours. Storms to the north will become increasingly elevated but will also pose a hail risk at least for another couple of hours. High resolution CAMs have generally done poorly with the handling of the convection through the late evening, but a general consensus is for the northern cluster of thunderstorms to be the primary focus through the rest of the night. This makes sense given the location of the retreating warm front and best northerly low level moisture transport into southern Oklahoma over the next few hours. Farther south into Central Texas, a cluster of storms across Brown and Mills counties will have ample instability to work with but will become increasingly displaced from better forcing aloft. We'll maintain some PoPs through the overnight hours to account for their eastward progression, but generally taper things off after about 3 am or so. Convection should become concentrated across our northern and northeastern counties by early Monday morning as the main shortwave starts to pull away. In the wake of early morning convection, airmass recovery should occur rather quickly given that mid 60s dewpoints never really get scoured out. With afternoon heating, the convective parameter space becomes quite impressive across North Texas with MLCAPE on the order of 3000-3500 J/kg and modest 0-6 km shear. A dryline will also be draped across our far western counties, however low level flow becomes a bit veered ahead of the dryline which should minimize convergence along the boundary. Forecast soundings do show some weak capping, certainly breakable in the presence of even weak forcing for ascent. However, none of the guidance offers any indication that we'll see any lift outside of perhaps the dryline itself. Subtle synoptic scale subsidence indicated by the GFS may be the nail in the coffin for any convection this afternoon. All that being said, we'll keep PoPs at 10-20% and mention isolated thunderstorms given that any focused convergence along the dryline or perhaps a left over boundary from this mornings convection, could help pop of a thunderstorm. Any storms that develop this afternoon would likely be severe. By tonight, attention will then turn to our north as a cold front spreads south out of Oklahoma. Thunderstorms should develop along this front and spread southward as an organized MCS, however as the low level jet veers into the Arklatex after dark, much of this activity will likely spread southeast into early Tuesday morning. We'll have increasing PoPs along the Red River and generally north of I-20 late tonight then spreading into the Arklatex by early Tuesday morning. The actual cold front will spread southward into North Texas during the late morning hours on Tuesday and we've continued the trend of the NAM timing. We've also continued on the cooler side of guidance across our northern counties where highs are likely to remain in the 60s. A few scattered thunderstorms will be possible Tuesday afternoon mainly across our central Texas counties where the front slows down. Dunn && .LONG TERM... /NEW/ /Tuesday Night Through Next Weekend/ Our next storm system will swing through the Rockies Tuesday night. As downstream pressure falls spread across the Southern Plains, our surface front will be tugged back northward. A low- level jet will ensue, with some warm advection showers/storms developing above the frontal layer during the early morning hours Wednesday. By the time these precipitation processes begin, the surface boundary should be near our northwestern frontier. South of the front, dry advection at 850mb above a layer of nocturnal stratus should mean North and Central Texas should be largely rain-free before daybreak Wednesday morning. The moist 850mb plume will be directed into Northwest Texas and southwestern Oklahoma where the bulk of the warm advection activity should be. A dryline will sharpen across West Texas on Wednesday, but the cross-boundary component of the 700mb flow is negligible. As a result, the dryline should make minimal progress eastward, remaining within the Texas Panhandle. In other words, despite considerable instability and favorable shear profiles, North and Central Texas will be without a forcing mechanism for convective initiation much of the day Wednesday. Mid-level ascent will approach from the west late in the day, Wednesday afternoon chance PoPs addressing the convective potential. The main event will likely have to wait until the better lift arrives Wednesday night. Dryline convection may make a seamless transition to a linear MCS along an advancing cold front, potentially surging through North Texas Thursday morning with an attendant wind threat. By Thursday afternoon/evening, the thunderstorm potential will be confined to what remains of the warm sector within Central and East Texas, after which our protracted period of unsettled weather will come to an end. After a mild but seasonal day in the postfrontal air Thursday, south winds will rapidly return Friday with a corresponding warming trend. Longwave ridging will transit the region during the upcoming weekend, the anomalously high mid-level heights pushing daytime temperatures well above normal. A capped dryline may invade our western zones Saturday and Sunday, which could allow our Big Country counties to hit 100 degrees for the first time in 2022. 25 && .AVIATION... /Issued 1252 AM CDT Mon May 2 2022/ /6Z TAFs/ Convective complex of thunderstorms is approaching from the west at this hour, but a gradual shift northward into Oklahoma is expected through early morning. We'll start all the Metroplex TAFs off with VCTS and will have a TEMPO for TSRA for a few hours as this cluster continues eastward. In the wake of the early morning convection, MVFR cigs are expected to develop and persist for much of the morning before lifting and scattering around midday. Much of Monday should be quiet with gusty southerly winds, but we will be watching for isolated TS development during the afternoon. Otherwise, we'll be watching a complex of thunderstorms moving out of Oklahoma late Monday night which will likely bring at least a brief wind shift overnight ahead of a cold front and perhaps some thunderstorms. We'll have a VCTS by 8Z at DFW to account for this. Dunn && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 85 65 76 66 87 / 10 40 10 10 30 Waco 87 70 86 68 88 / 10 10 20 10 20 Paris 82 64 75 64 83 / 50 70 30 10 40 Denton 85 58 73 62 86 / 10 40 10 10 40 McKinney 83 62 74 64 85 / 20 50 20 10 40 Dallas 85 67 78 67 87 / 20 40 20 10 30 Terrell 85 67 80 67 87 / 20 40 20 10 30 Corsicana 87 70 85 68 88 / 10 20 30 10 20 Temple 86 70 87 68 88 / 10 10 20 5 20 Mineral Wells 87 59 73 63 86 / 10 20 5 10 40 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 2, 3:50 AM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 350 AM CDT Mon May 2 2022 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030900- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 350 AM CDT Mon May 2 2022 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Today and Tonight. Thunderstorms will continue this morning mainly northeast of the Metroplex where locally heavy rainfall and frequent lightning may occur. The strongest storms could produce some severe hail and gusty winds. There is a low chance for storms this afternoon mainly along a dryline west of I-35. Any storms that develop could be severe. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There will be a chance of thunderstorms on Tuesday, primarily across Central and East Texas. One final round of storms is expected Wednesday into Thursday. Severe weather may accompany the activity, along with the potential for heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 1, 11:04 PM CDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1104 PM CDT Sun May 1 2022
TXZ100-115-020445-
Stephens TX-Young TX-
1104 PM CDT Sun May 1 2022
...Strong thunderstorms will impact portions of Young and northern
Stephens Counties through 1145 PM CDT...
At 1104 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles west of Graham to 8 miles southeast of
Fort Griffin. Movement was northeast at 20 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Graham, Breckenridge, Crystal Falls, Newcastle and Us-
180 Near The Shackelford-Stephens County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.
&&
LAT...LON 3295 9910 3296 9895 3314 9895 3338 9842
3295 9843 3295 9857 3287 9858 3268 9910
TIME...MOT...LOC 0404Z 213DEG 16KT 3308 9878 3283 9914
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
HernandezSpecial weather statement, May 1, 11:55 PM CDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1155 PM CDT Sun May 1 2022
TXZ115-020600-
Stephens TX-
1155 PM CDT Sun May 1 2022
...A strong thunderstorm will impact portions of southern Stephens
County through 100 AM CDT...
At 1155 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gunsight, or 10 miles north of Cisco, moving east at 30 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Necessity and Gunsight.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.
&&
LAT...LON 3280 9858 3252 9858 3251 9905 3259 9910
3266 9910
TIME...MOT...LOC 0455Z 252DEG 24KT 3253 9894
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
HernandezSpecial weather statement, May 2, 12:05 AM CDT, 4 hours 33 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1205 AM CDT Mon May 2 2022
TXZ101-102-020545-
Wise TX-Jack TX-
1205 AM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of western Wise and
Jack Counties through 1245 AM CDT...
At 1205 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Chico, or 11 miles east of Jacksboro, moving southeast
at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Decatur, Bridgeport, Jacksboro, Briar, Pecan Acres, Aurora, Boyd,
Chico, Paradise, Cottondale, Boonsville, Rhome, Runaway Bay, Newark
and Lake Bridgeport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Texas.
&&
LAT...LON 3344 9798 3343 9777 3299 9744 3300 9813
3331 9842 3347 9799
TIME...MOT...LOC 0505Z 314DEG 32KT 3324 9796
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
HernandezSpecial weather statement, May 2, 1:14 AM CDT, 3 hours 24 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
114 AM CDT Mon May 2 2022
TXZ094-020645-
Fannin TX-
114 AM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of northwestern Fannin
County through 145 AM CDT...
At 114 AM CDT, Doppler radar was tracking a strong thunderstorm over
Ector, or near Bonham, moving north at 25 mph.
HAZARD...Nickel size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Bonham, Savoy, Ector, Ravenna and Bonham State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3379 9599 3351 9616 3355 9638 3369 9633
3371 9631 3374 9631 3377 9629 3377 9627
3375 9622 3376 9619 3379 9616
TIME...MOT...LOC 0614Z 201DEG 22KT 3359 9625
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH
DunnThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 10:37 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 53 min |
| May 1, 11:04 PM CDT | Special Weather Statement | FWD | Young | 41 min |
| May 1, 11:10 PM CDT | Severe Thunderstorm Warning | FWD | Young | 24 min |
| May 1, 11:29 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 61 min |
| May 1, 11:55 PM CDT | Special Weather Statement | FWD | Stephens | 65 min |
| May 2, 12:05 AM CDT | Special Weather Statement | FWD | Jack, Wise | 40 min |
| May 2, 12:07 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Stephens | 53 min |
| May 2, 12:26 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Hamilton, Mills | 24 min |
| May 2, 12:47 AM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 58 min |
| May 2, 1:14 AM CDT | Special Weather Statement | FWD | Fannin | 31 min |
| May 2, 1:44 AM CDT | Severe Thunderstorm Warning | FWD | Hood, Palo Pinto, Parker | 61 min |
| May 2, 2:00 AM CDT | Areal Flood Advisory | FWD | Denton | 2 hr |
| May 2, 2:15 AM CDT | Tornado Warning | FWD | Hood, Parker | 30 min |
| May 2, 2:39 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.